Format

Send to

Choose Destination
Am J Dis Child. 1980 Feb;134(2):156-8.

Naloxone: underdosage after narcotic poisoning.

Abstract

A case of propoxyphene hydrochloride (Darvon) poisoning was unresponsive to therapeutic doses of naloxone hydrochloride in a 2 1/2-year-old girl. Following prolonged coma and artificial ventilation for three hours, the patient responded immediately to the intravenous administration of 2 mg of naloxone hydrochloride, which is 20 times the manufacturer's recommended dosage. Naloxone is the agent of choice in reversing the effects of narcotics and synthetic opiate derivatives, such as propoxyphene and pentazocine. The manufacturer's present recommended dosage may not be sufficient to reverse the effects of large narcotic ingestions. We therefore recommend that if there is no response within two minutes of the initial 0.01 mg/kg dosage of naloxone hydrochloride, a second dose 0.1 mg/kg (ten times the manufacturer's suggested dose) be given.

PMID:
7352440
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center